Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 94, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 14, 2001, 1:45 PM MDT for Laramie County, Wyoming. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 14, 2001, 1:45 PM MDT (19:45 UTC)
- Expired
- Sep 14, 2001, 2:30 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 31 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1754 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
496 WUUS55 KCYS 141946 SVRCYS WYC021-142030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT FRI SEP 14 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING * UNTIL 230 PM MDT * AT 139 PM MDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM 8 MILES WEST OF BURNS...OR ABOUT 15 MILES EAST OF CHEYENNE...MOVING EAST AT 20 MPH. UP TO ONE INCH HAIL HAS BEEN REPORTED WITH THIS STORM. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. DAUGHERTY WCJIN-WYSE LAT...LON 4139 10475 4103 10468 4105 10409 4147 10408
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 9:39 AM MDT, 4 hours 6 minutes earlier.
Area forecast discussion, Sep 14, 9:39 AM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 939 AM MDT FRI SEP 14 2001 SHOWERS CONTINUE AT MID MORNING OVER PARTS OF EAST CENTRAL AND SOUTHEAST WYOMING. THE SHOWERS WILL INCREASE IN COVERAGE DURING THE AFTERNOON WITH THUNDERSTORMS ALOS DEVELOPING. CURRENT LOCATION OF THE MORE WIDESPREAD SHOWERS SEEMS TO BE THE AREA THAT THE 12Z MESOETA HAS THE HIGHEST QPF THROUGH 00Z. BEST LIFT ASSOCIATED WITH THE LEFT FRONT QUADRANT OF THE 250 MB JET WILL AID LIFT OVER THE CWA...MAINLY IN THE NORTHERN SECTIONS. 15Z SURFACE OBSERVATIONS INDICATE THAT THE FRONT IS THROUGH AL OF THE CWA...WITH THE EXCEPTION OF CARBON COUNTY. THE STEEPEST LAPSE RATES SHOULD BE IN FAR SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE AGAIN THIS AFTERNOON. SURFACE FORCING JUST BEHIND THE FRONT WILL AID IN STORM DEVELOPMENT...AND SOME COULD PRODUCE MARGINALLY SEVERE HAIL. A NEGATIVE IS A LESS PRONOUNCED THETA E RIDGE AXIS THAN EXPECTED FOR THE AFTERNOON AND EARLY EVENING. WILL NEED TO MAKE SOME MINOR FIRST PERIOD TWEAKING. .CYS... WY...NONE. NE...NONE. WEILAND
In the hours before
Special weather statement, Sep 14, 10:02 AM MDT, 3 hours 43 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-141900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1002 AM MDT FRI SEP 14 2001 SPOTTER ACTIVATION WILL PROBABLY NOT BE REQUIRED THIS AFTERNOON AND EVENING OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. SHOWERS AND A FEW THUNDERSTORMS WERE OVER PARTS OF SOUTHEAST WYOMING AT MID MORNING. THE ACTIVITY WILL INCREASE IN COVERAGE DURING THE AFTERNOON AND EARLY EVENING OVER MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. A COLD FRONT WAS LOCATED JUST SOUTH OF THE AREA AND ALONG WITH STRONGER WINDS IN THE UPPER ATMOSPHERE WILL AID IN THUNDERSTORMS FORMATION. THE STRONGEST STORMS WILL BE TO THE EAST OF A TORRINGTON TO PINE BLUFFS LINE AFTER 4 PM. THE MAIN THREAT FROM STORMS IN THAT AREA WILL BE HAIL AND SOME OF THE STORMS MAY PRODUCE HAIL TO BETWEEN ONE HALF INCH AND THREE QUARTERS OF AN INCH. WEILAND WCJIN-WYSE-WYNE
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.